Results 1 to 6 of 6
Why does methadone make you so itchy?????
  1. #1
    Anonymous Guest

    Exclamation Why does methadone make you so itchy?????

    hi i would like to get some information about METHADONE iv'e been on it for 4 days today and am going out of my mind with the constant itchiness. is this normal??? pls help me out with this. thx.

  2. #2
    Cats Meow is offline Diamond Member
    Join Date
    Apr 2005
    Location
    USA
    Posts
    6,309

    Default

    Severe itch with opioids could indicate an allergic reaction, if you didn't have this problem with other opioids then it would suggest you may be allergic to it, especially four days later. Itches are common the first couple of times you begin using narcotic medication and it frequently goes away, I haven't heard that itching is common to methadone, so consult your doctor.

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,689

    Default

    I'm with Cats. I've not heard of this problem being exclusive to methadone. There is nothing in methadone that should cause that reaction if you don't have it with other opiates. You should call your dr and speak with the nurse at least. Let us know how it goes. God bless.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

  4. #4
    mrmichael67 is offline New Member
    Join Date
    Oct 2008
    Posts
    9

    Default

    I am on methadone and it does cause a histamine reaction in some people, though it isn't as common as it is with morphine or codeine. I am on methadone and I get the itchies too. I have been on it for eight years now. You can take some benedryl, which is an anti-histamine. It should help. My itching is slight and I don't need to take anything for it, thank god. Though it doesn't happen with most people, some do itch from methadone. I am one of them.

  5. #5
    mrmichael67 is offline New Member
    Join Date
    Oct 2008
    Posts
    9

    Default

    Now that I remember back, I did itch quite a bit when I started methadone too. I mean, it wasn't anything that drove me nuts, but it was noticeable. I was basically rubbing my face a lot.....my chest.....sometimes in that spot I can't reach on my back and I have to back up against something....a door or whatever.....and take care of it. Actually, I bought a back scratcher some time back. It's a godsend.

  6. #6
    bev49 is offline Banned
    Join Date
    Jul 2008
    Location
    queens, ny
    Posts
    678

    Default

    I don't know what causes it but I used to itch like crazy while on >>>>>>. Everyone did. That was one of the ways you could tell when someone was high. They would be scratching their face and body non stop. I don't recall having this reaction with methadone though but it could be caused by the same thing.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22